MAUDE Adverse Event Report: ABBOTT VASCULAR ABSOLUTE PRO VASCULAR; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR ABSOLUTE PRO VASCULAR; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number 1012536-100
Medical Device Problem Codes Difficult or Delayed Activation (2577); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion located in the right common iliac artery that was heavily calcified.The absolute pro was advanced to the lesion and deployment started; however, the thumbwheel stopped turning when the stent was only partially deployed.The handle was then taken apart to fully deploy the stent.There was no reported adverse patient sequela or a clinically significant delay in procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional analysis was performed on the returned device.The device was returned fully intact and the handle was intact and had not been taken apart, so the reported handle taken apart was not confirmed.The reported physical resistance with the thumbwheel was confirmed.The stent was not returned as it was deployed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history revealed no other similar complaints reported from this lot.The investigation was unable to determine a definitive cause for the difficulties.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
Subsequent to the initial 30-day medwatch report, when the device was received for analysis, the handle and components were all intact.Additional follow-up with the physician revealed that he does not remember pulling the device apart.He looked at the patient chart and he said there were not any notes in the patient's chart as to any complications.No additional information was received.

Brand Name
ABSOLUTE PRO VASCULAR
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9147360
Report Number2024168-2019-12315
Device Sequence Number2622604
Product Code NIP
UDI-Device Identifier08717648176173
UDI-Public08717648176173
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model Number1012536-100
Device Catalogue Number1012536-100
Device Lot Number7092661
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2019
Initial Date Received by Manufacturer 09/11/2019
Supplement Date Received by Manufacturer01/16/2020
Initial Report FDA Received Date10/02/2019
Supplement Report FDA Received Date01/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;